Facebook Pixel
EmpowHER Guest

I am 53 yrs old. I recently had a doc discover a cyst on my ovary during a pelvic scan for a minor health issue. Went to my gyn and he did an ultrasound. looks like the cyst is increasing in size.

By Anonymous July 4, 2011 - 2:11pm
Rate This

Doc told me to come back for another scan in a month to repeat the ultrasoung to measure the growth. He said if it had increased in size rapidly he would want to remove it. I have had very little discomfort with this cyst. I am concerned because I am on hormone replacement, Estrase (estrogen and testosterone) and prometrium. I have not had a period in a year and would say i am in menopause. I am having hot flashes, which i usually do not have a problem with since i have been taking the hormones. What effect could these hormones have regarding ovarian cancer and what could be causing the hot flashes?

Add a Comment2 Comments


Hi Anonymous,
I was able to find information on the National Cancer Institute website regarding the impact of menopause replacement therapy on the risk for ovarian cancer. "Data from the WHI Estrogen-plus-Progestin Study indicate that there may be an increased risk of ovarian cancer with use of estrogen plus progestin . After 5.6 years of follow-up, a 58 percent increased risk of ovarian cancer was reported in women using estrogen plus progestin compared with nonusers, but the increased risk was not statistically significant. One observational study suggested that regimens of estrogen plus progestin do not increase the risk of ovarian cancer if progestin is used for more than 15 days per month, but this study was too small to draw firm conclusions. More research is needed to clarify the relationship between menopausal hormone use, particularly for estrogen plus progestin, and the risk of ovarian cancer.
I strongly suggest that you talk with your physician. Ask what your personal risk for ovarian cancer is based on the particular hormone replacement therapy that you are taking. Also, ask your doctor why you are experiencing hot flashes, since hormone replacement therapy should relieve them.

July 4, 2011 - 4:13pm
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

I appreciate the information. Very helpful to know.

July 5, 2011 - 7:16pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Ovarian Cysts

Get Email Updates

Ovarian Cysts Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!